Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 110, NWS Shreveport, LA

May 4, 2006Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2006, 6:36 PM CDT for Ouachita Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2006, 6:36 PM CDT (23:36 UTC)
Expired
May 4, 2006, 7:30 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 4:07 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 4, 4:07 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT THU MAY 4 2006

.DISCUSSION...
THE REMNANTS OF THE STORM SYSTEM EARLIER IN THE MORNING HAS NOW
JOINED WITH SEVERAL OUTFLOW BOUNDARIES AND AFTERNOON HEATING AND
A WARM AND MOIST ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS
OVER THE FOUR STATE REGION. AN UPPER LEVEL DISTURBANCE MOVING
ACROSS SOUTH ARKANSAS HAS HELPED THE THUNDERSTORMS MOVING EAST
OVER THE AREA PRODUCE SEVERE WEATHER...WITH MAINLY HAIL AND HIGH
WINDS. ADDITIONAL OUTFLOW BOUNDARIES FROM THE SYSTEM OVER ARKANSAS
WILL MOVE SOUTH INTO E TX AND N LA HELPING ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT INTO THE EVENING. COOLER AIR ASSOCIATED
WITH THE AR SYSTEM WILL ALSO TEND TO BRIDGE THE COLD FRONT INTO
THE FOUR STATE REGION OVERNIGHT WITH THE FRONT BECOMING SITUATED
ACROSS N TX AND LA INTO CENTRAL MS ON FRIDAY. ADDITIONAL UPPER
LEVEL DISTURBANCES WILL BE MOVING ALONG THE SURFACE FRONT FROM THE
WEST AS THEY MOVE AROUND FROM A CLOSED LOW OVER THE WESTERN STATES.
THE FRONT WILL BE NEAR OR ACROSS THE FOUR STATE REGION INTO SUNDAY...BUT
BY THE FIRST OF THE WEEK STARTS TO RETURN. GIVEN THE HIGH
PRECIPITABLE WATER VALUES IN PLACE...RAINFALL WILL BE HEAVY AT
TIMES. SOME OF THE THUNDERSTORMS WILL BE SEVERE. THERE WILL BE
BREAKS BETWEEN RAIN CHANCES THROUGH THE WEEKEND WITH ONE COMING
EARLY SUNDAY AND INTO SUNDAY NIGHT. EARLY MONDAY WILL START OUT
RAIN FREE BUT BY LATE IN THE DAY CHANCES RETURN. BY MID NEXT WEEK THE
RAIN CHANCES RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  81  64  77 /  60  50  50  60
MLU  66  81  64  76 /  60  50  50  60
DEQ  61  76  61  72 /  50  40  50  60
TXK  63  75  61  71 /  50  40  50  60
ELD  63  78  61  73 /  60  40  50  60
TYR  65  79  64  78 /  50  50  50  60
GGG  65  78  64  76 /  50  50  50  60
LFK  66  87  67  85 /  60  50  50  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/11
Hazardous weather outlook, May 4, 12:00 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 4 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE
QUEEN ARKANSAS TO HEMPHILL TEXAS LINE.  THE MAIN SEVERE WEATHER
RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND
DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.

A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A
COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING.
THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM...
MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS.
SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

REGARDING THUNDERSTORMS...
SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO
THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE
WEATHER RISKS.

A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE
INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY.  AS UPPER
LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM...
MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP
DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME
THUNDERSTORMS COULD BECOME SEVERE.

REGARDING HEAVY RAINFALL...
WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE
REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE
AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY
RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY.
WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL
COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS
AND OTHER LOW LYING AREAS COULD OCCUR.

THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

06

In the hours before

Local storm report, May 4, 2:34 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     IDABEL                  33.90N 94.82W
05/04/2006                   MCCURTAIN          OK   BROADCAST MEDIA

            PLATE GLASS WINDOWS BROKEN BY WIND AND HAIL IN IDABEL.
            ALSO THERE WAS SOME ROOF DAMAGE AND SOME PORTABLE
            BUILDINGS WERE SEVERELY DAMAGED.

&&

03
Local storm report, May 4, 2:55 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     4 NE FULTON             33.65N 93.77W
05/04/2006                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREE DOWN OVER HWY 195.

0238 PM     TSTM WND DMG     5 SW HOPE               33.62N 93.65W
05/04/2006                   HEMPSTEAD          AR   AMATEUR RADIO

            TREE DOWN I 30 AT MM 26.

&&

17
Local storm report, May 4, 3:12 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             5 NE LEWISVILLE         33.41N 93.52W
05/04/2006  M0.75 INCH       LAFAYETTE          AR   TRAINED SPOTTER

&&

03
Local storm report, May 4, 3:43 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 S BODCAW              33.48N 93.40W
05/04/2006                   NEVADA             AR   EMERGENCY MNGR

            NUMEROUS TREES DOWN BLOCKING ROADS.

&&

17
Local storm report, May 4, 3:54 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             WALDO                   33.35N 93.30W
05/04/2006  E0.75 INCH       COLUMBIA           AR   LAW ENFORCEMENT

&&

17
Local storm report, May 4, 6:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             9 SE CENTER             31.70N 94.07W
05/04/2006  E1.75 INCH       SHELBY             TX   PUBLIC

            IN HURSTOWN.

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:16 PM CDTSevere Thunderstorm WarningSHVShelby44 min
May 4, 6:07 PM CDTSevere Thunderstorm WarningSHVShelby53 min
May 4, 4:09 PM CDTSevere Thunderstorm WarningSHVDe Soto51 min
May 4, 4:20 PM CDTSevere Thunderstorm WarningSHVBienville55 min
May 4, 5:15 PM CDTSevere Thunderstorm WarningSHVGrant45 min
May 4, 1:20 PM CDTSevere Thunderstorm WarningSHVLittle River70 min
May 4, 2:10 PM CDTSevere Thunderstorm WarningSHVMiller65 min
May 4, 2:30 PM CDTSevere Thunderstorm WarningSHVHempstead45 min
May 4, 2:43 PM CDTSevere Thunderstorm WarningSHVLafayette62 min
May 4, 3:06 PM CDTSevere Thunderstorm WarningSHVNevada54 min
May 4, 3:13 PM CDTSevere Thunderstorm WarningSHVColumbia62 min
May 4, 4:01 PM CDTSevere Thunderstorm WarningSHVUnion74 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.